2 doctors weighed in:

Will I get irregular periods after using emergency hormonal contraception?

2 doctors weighed in
Dr. Heidi Fowler
Psychiatry

In brief: Possibly

Potential side effects with emergency contraception can include: tender breasts; changes in menstrual flow (spotting, bleeding, early or late period); loose stools; dizziness; headache; nausea/ vomiting; abdominal discomfort or feeling tired.
If you develop chest tightness, difficulty breathing, swelling of lips, mouth, throat – call 911. Notify your doctor if you miss your period.

In brief: Possibly

Potential side effects with emergency contraception can include: tender breasts; changes in menstrual flow (spotting, bleeding, early or late period); loose stools; dizziness; headache; nausea/ vomiting; abdominal discomfort or feeling tired.
If you develop chest tightness, difficulty breathing, swelling of lips, mouth, throat – call 911. Notify your doctor if you miss your period.
Dr. Heidi Fowler
Dr. Heidi Fowler
Thank
1 comment
Dr. Heidi Fowler
Consult with your physician if you develop significant lower abdominal pain.

In brief: Yes

It is common to have irregular bleeding and spotting after use of emergency hormonal contraception.
Your next period may not be at the expected time. This should resolve within a month and periods should then go back to normal.

In brief: Yes

It is common to have irregular bleeding and spotting after use of emergency hormonal contraception.
Your next period may not be at the expected time. This should resolve within a month and periods should then go back to normal.
Dr. Katherine Sutherland
Dr. Katherine Sutherland
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
14 years in practice
47M people helped
Continue
108,000 doctors available
Read more answers from doctors